Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 72, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2025, 7:37 PM CDT for Bexar County, Comal County, Guadalupe County, Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2025, 7:37 PM CDT (00:37 UTC)
- Expired
- Jul 6, 2025, 11:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 12 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 7:48 PM CDT | FLASH FLOOD | 3 Wnw New Braunfels, TX | Former NWS employee reported 2 inches fell in less than an hour. |
| Jul 6, 8:40 PM CDT | FLASH FLOOD | 3 Wnw New Braunfels, TX | Spotter reported 3.34 inches of rain fell in past 75 mins with most rain falling from 6:55pm to 7:10pm. |
| Jul 6, 8:45 PM CDT | FLASH FLOOD | 5 Wnw New Braunfels, TX | Reported 2.93 inches of rain fell in 1 hour. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1939 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820
WGUS54 KEWX 070037
FFWEWX
TXC029-091-187-070430-
/O.NEW.KEWX.FF.W.0072.250707T0037Z-250707T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
737 PM CDT Sun Jul 6 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northeastern Bexar County in south central Texas...
Southeastern Comal County in south central Texas...
Southwestern Guadalupe County in south central Texas...
* Until 1130 PM CDT.
* At 737 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Converse,
Universal City, Live Oak, Selma, Randolph AFB, Canyon Lake Dam,
Canyon Lake, Bulverde, Garden Ridge, McQueeney, St. Hedwig,
Marion, Santa Clara, New Berlin and Zuehl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 2988 9808 2988 9807 2985 9803 2982 9802
2946 9800 2948 9826 2957 9837 2989 9836
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:55 PM CDT, 42 minutes earlier. Its key messages:
- Threat of Flash Flooding from slow moving and repeat heavy rains continues through this evening. The Flood Watch for the Hill Country and I-35 Corridor remains in effect until 10 PM CDT.
- Rain chances continue on Monday and Tuesday.
- Eventually trending seasonably drier and warmer this coming week.
Area forecast discussion, Jul 6, 6:55 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 655 PM CDT Sun Jul 6 2025 ...New AVIATION... .KEY MESSAGES... - Threat of Flash Flooding from slow moving and repeat heavy rains continues through this evening. The Flood Watch for the Hill Country and I-35 Corridor remains in effect until 10 PM CDT. - Rain chances continue on Monday and Tuesday. - Eventually trending seasonably drier and warmer this coming week. && .UPDATE... With ongoing showers and thunderstorms we have extended the Flood Watch until 10 pm. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 230 PM CDT Sun Jul 6 2025 A mid level MCV and unusually moist airmass, with PWs of 1.7 to 2.4 inches, remain in place over our area. We're seeing showers and thunderstorms develop across the CWA and expect this to continue until this evening. With the high PW and slow cell motion, locally heavy rain will be possible. A Flood Watch remains in effect for the Hill Country and I-35 Corridor. Rainfall amounts of 2 to 4 inches are expected with isolated amounts up to 10 inches possible. This rain will aggravate ongoing flooding and likely create new flooding as soils are saturated making runoff more rapid. The heaviest rain is expected over the Hill Country to along the I-35 corridor. The MCV will weaken some by Monday with only a slight decrease in moisture/PWs. Showers and thunderstorms may be less focused and have only slight chances on Monday. The clouds and rain areas will keep daytime temperatures below to well below average. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 230 PM CDT Sun Jul 6 2025 The mid level feature will be replaced by an inverted trough moving onto the Texas coast Tuesday keeping moisture levels elevated. The blended guidance has caught on to the trends of the last several model runs and indicates low chances of showers and thunderstorms Tuesday afternoon and again Wednesday afternoon. This will spread from the Coastal Plains to the Hill Country. The blended model solution shows the subtropical ridge building over the region over the latter part of the week bringing dry and warmer weather. && .AVIATION... (00Z TAFS) Issued at 645 PM CDT Sun Jul 6 2025 Continued with PROB30s to account for uncertainty with extent of -TSRA timing and continued coverage over I-35 sites. Any storm that forms would bring extreme rainfall rates and a reduction in visibilities. Winds should remain southeasterly at about 10 kts through the evening before falling to less than 5 kts overnight. Have kept vicinity showers as well into the overnight hours. MVFR ceilings return by 9-10Z Monday morning and stick around through late morning Monday. VFR conditions look to return in the afternoon. For KDRT expect VCSH until 01Z. Afterwhich VFR conditions with no precip look to continue with MVFR conditions possible after 14Z but not confident enough to mention in this TAF forecast. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 92 74 93 / 30 20 0 20 Austin Bergstrom Intl Airport 75 91 74 93 / 30 20 0 20 New Braunfels Muni Airport 74 92 73 93 / 30 20 0 20 Burnet Muni Airport 73 89 72 90 / 20 20 0 10 Del Rio Intl Airport 77 94 76 95 / 10 10 0 0 Georgetown Muni Airport 74 90 74 91 / 20 20 0 10 Hondo Muni Airport 74 90 73 91 / 20 10 0 10 San Marcos Muni Airport 75 92 73 93 / 30 20 0 20 La Grange - Fayette Regional 75 91 74 92 / 10 30 0 30 San Antonio Intl Airport 76 91 75 92 / 30 10 0 20 Stinson Muni Airport 76 93 74 94 / 30 10 0 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 PM CDT this evening for Bandera-Bastrop-Bexar- Blanco-Burnet-Caldwell-Comal-Gillespie-Guadalupe-Hays-Kendall-Kerr- Lee-Llano-Medina-Travis-Williamson. && Short-Term...05 Long-Term...05 Aviation...CJM
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:12 PM CDT | Areal Flood Advisory | EWX | Comal, Guadalupe, Hays | 3 hr |
| Jul 6, 7:30 PM CDT | River Flood Warning | EWX | Williamson | 8 hr |
| Jul 6, 7:54 PM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 4 hr |
| Jul 6, 8:15 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Jul 6, 11:46 PM CDT | Flood Watch | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 14 more | 19 hr |
| Jul 7, 6:52 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 3 hr |
| Jul 7, 7:35 AM CDT | River Flood Warning | EWX | Llano | 13 hr |
| Jul 7, 7:39 AM CDT | Flash Flood Warning | EWX | Llano | 5 hr |
| Jul 7, 8:09 AM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| Jul 7, 8:23 AM CDT | Flash Flood Warning | EWX | Burnet | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.